Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 335, NWS Tulsa, OK

June 6, 2006Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2006, 3:30 PM CDT for Pushmataha County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2006, 3:30 PM CDT (20:30 UTC)
Expired
Jun 6, 2006, 4:30 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3631 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 062030
SVRTSA
OKC127-062130-
/O.NEW.KTSA.SV.W.0335.060606T2030Z-060606T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 430 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED OVER PUSHMATAHA
  COUNTY...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3467 9502 3455 9515 3446 9505 3453 9493

$$
3 follow-up statements
000 
WWUS54 KTSA 062044
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT TUE JUN 6 2006

OKC127-062130-
/O.CON.KTSA.SV.W.0335.000000T0000Z-060606T2130Z/
PUSHMATAHA OK-
342 PM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT 
FOR EASTERN PUSHMATAHA COUNTY...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 5 MILES 
SOUTHJWEST OF HANOBIA...MOVING SOUTHEAST AT 20 MPH.

A SECOND SEVERE STORM WAS RAPIDLY DEVELOPING OVER PUSHMATAHA COUNTY
6 MILES NORTH OF SNOW.  THIS STORM WAS MOVING SOUTHEAST AT 20 MPH
AND WAS CAPABLE OF GOLF BALL SIZE HAIL AND WINDS TO 70 MPH AS WELL.

PEROPLE IN THE PATH OF THESE STORMS SHOULD BE READY TO SEEK SHELTER.

LAT...LON 3467 9502 3457 9543 3423 9538 3453 9493

$$
000 
WWUS54 KTSA 062110
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT TUE JUN 6 2006

OKC127-062130-
/O.CON.KTSA.SV.W.0335.000000T0000Z-060606T2130Z/
PUSHMATAHA OK-
409 PM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT 
FOR EASTERN PUSHMATAHA COUNTY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
CLOUDY...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLOUDY.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A SECOND SEVERE STORM WAS MOVING OUT OF PUSHMATAHA COUNTY INTO 
MCCURTAIN COUNTY NEAR PICKENS.

LAT...LON 3451 9504 3438 9538 3425 9536 3416 9520
      3434 9504

$$
000 
WWUS54 KTSA 062118
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT TUE JUN 6 2006

OKC127-062130-
/O.CON.KTSA.SV.W.0335.000000T0000Z-060606T2130Z/
PUSHMATAHA OK-
418 PM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT 
FOR EASTERN PUSHMATAHA COUNTY...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
CLOUDY...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CORINNE.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3438 9522 3433 9535 3425 9531 3416 9529
      3416 9515 3425 9514

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:26 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 6, 11:26 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1126 AM CDT TUE JUN 6 2006

.UPDATE...
THE CIRCULATION FROM AN MCV IN THE WAKE OF EARLY MORNING
CONVECTION IS CURRENTLY CENTERED NEAR TULSA. CONVECTION HAS FIRED
IN ASSOCIATION WITH THIS CIRCULATION ACROSS MUCH OF NORTHEAST
OKLAHOMA.

WILL CONTINUE POPS FOR THE AFTERNOON... AND INCREASE
THEM SOUTH AND EAST OF TULSA. CONVECTION ASSOCIATED WITH THE MCV
CIRCULATION IS EXPECTED TO INTENSIFY AS THE SURFACE HEATS AND
INSTABILITY INCREASES. NUMEROUS OUTFLOW BOUNDARIES WILL LIE ACROSS
THE ENTIRE REGION AS WELL AND MAY PROVIDE CONVERGENCE TO INITIATE
SHOWERS AND THUNDERSTORMS ANYWHERE WITHIN THE FORECAST AREA UNTIL
SUNSET.

WITH PRECIPITATION AND CLOUD COVER THIS MORNING... TEMPERATURES
ARE SLOW IN WARMING. WILL NOT VARY FROM CURRENT FORECAST HOWEVER
AS EVEN MINIMAL SUN WILL QUICKLY WARM TO FORECAST HIGHS. UPDATED
PRODUCTS WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 311 AM CDT TUE JUN 6 2006)

DISCUSSION...
THUNDERSTORM COMPLEX MOVING THROUGH SOUTHERN KS EARLY THIS
MORNING FUELED BY A 40 KNOT LOW LEVEL JET. OTHER WIDELY SCATTERED
CONVECTION OCCURRING NEAR GRADIENT OF BEST ELEVATED INSTABILITY.
KS STORM COMPLEX HAS BEGUN TO TAKE A MORE EASTWARD TRACK OVER PAST
COUPLE OF HOURS AS LOW LEVEL JET CONTINUES TO VEER AND INSTABILITY
AXIS SHIFTS A LITTLE FARTHER EAST. SOME DEGREE OF SEVERE WEATHER
THREAT WILL CONTINUE INTO PORTIONS OF NE OKLAHOMA...POSSIBLY INTO
NW ARKANSAS LATER IN THE MORNING BEFORE COMPLEX WEAKENS. FIRST
PERIOD POPS WILL BE ADJUSTED JUST BEFORE ISSUANCE.

AFTER TODAY PRECIP CHANCES DROP OFF FOR SEVERAL DAYS AS UPPER
RIDGE TO THE WEST BUILDS OVER THE SOUTHERN PLAINS. WEAK FRONTAL
BOUNDARY WILL PUSH SOUTH OF THE AREA WEDNESDAY TO LEVEL OFF TEMPS
SOMEWHAT BEFORE A SUBSTANTIAL WARM UP TAKES PLACE LATE IN THE
WEEK. SOUTH WINDS RETURN DURING THE DAY THURSDAY AND LATEST DATA
SUGGESTS SFC WINDS MAY VEER TO A MORE SWLY DIRECTION LATE IN THE
WEEK INTO THE WEEKEND. THIS BEING THE CASE...TEMPS LIKELY TO CLIMB
WELL ABOVE MEDIUM RANGE GUIDANCE AND GIVEN THE FORECAST LOW/MID
LEVEL THERMAL PROFILES...TRIPLE DIGIT HEAT A DEFINITE POSSIBILITY
ACROSS THE WESTERN SECTIONS.

HOT WEATHER SHOULD PERSIST INTO THE EARLY PART OF NEXT WEEK. UPPER
RIDGE FLATTENS LATE IN THE PERIOD AND AT LEAST SOME CHANCE OF A
FRONTAL BOUNDARY SAGGING INTO THE AREA TO BRING CHANCE OF PRECIP
AND COOLER TEMPS...MOST LIKELY BEYOND 7 DAY PERIOD.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 5
Hazardous weather outlook, Jun 6, 2:02 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
202 PM CDT TUE JUN 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
202 PM CDT TUE JUN 6 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING...ENDING BY MID EVENING.

DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON
AND EARLY EVENING HOUR...AS A WEAK UPPER LEVEL CIRCULATION PASSES
OVER THIS REGION. INSTABILITY WILL CONTINUE TO INCREASE THROUGH
THE AFTERNOON HOURS WHICH WILL SUPPORT THE POTENTIAL FOR
INCREASING STORM INTENSITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE MID EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA AFTER
TODAY. THIS WILL LEAD TO DRY WEATHER AND MUCH WARMER TEMPERATURES
THROUGH THE REMAINDER OF THE WEEK...AND ON THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:35 AM CDTSevere Thunderstorm WarningTSATulsa40 min
Jun 6, 9:29 AM CDTSevere Thunderstorm WarningTSAPawnee35 min
Jun 6, 4:26 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.